Alert archive / Kansas / Red Flag Warnings in 2025

Red Flag Warning 9, NWS Dodge City, KS

March 16, 202516 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Mar 16, 2025, 2:27 AM CDT for 16 counties in Kansas. It took effect at Mar 17, 2025, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2025, 2:27 AM CDT (07:27 UTC)
In effect from
Mar 17, 2025, 1:00 PM CDT
Expired
Mar 17, 2025, 8:00 PM CDT
In force
7 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Kiowa County, KS, Meade County, KS, Morton County, KS, Pratt County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 54 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2817 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

818 
WWUS83 KDDC 160727
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
227 AM CDT Sun Mar 16 2025

...Increasing Wildfire Danger Monday and Tuesday...

KSZ074>078-080-081-084>090-170000-
/O.NEW.KDDC.FW.W.0009.250317T1800Z-250318T0100Z/
/O.EXT.KDDC.FW.A.0005.250318T1800Z-250319T0100Z/
Stanton-Grant-Haskell-Gray-Ford-Kiowa-Pratt-Morton-Stevens-Seward-
Meade-Clark-Comanche-Barber-
227 AM CDT Sun Mar 16 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON 
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 8 PM CDT Monday.

* AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather 
  Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather 
  Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 
  080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 
  Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 
  Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 
  Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* TIMING...For the Red Flag Warning, from 1 PM to 8 PM CDT 
  Monday. For the Fire Weather Watch, from Tuesday afternoon 
  through Tuesday evening.

* WINDS...Southwest 20 to 30 mph, gusts to 45 mph. 

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any ignitions may burn out of control quickly. Outdoor
  burning is strongly discouraged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ030-031-043>046-061>066-079-170000-
/O.NEW.KDDC.FW.A.0006.250318T1800Z-250319T0100Z/
/O.EXT.KDDC.FW.A.0005.250317T1800Z-250318T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Edwards-
227 AM CDT Sun Mar 16 2025 /127 AM MDT Sun Mar 16 2025/

...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH 
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Dodge City has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Tuesday afternoon through Tuesday evening.

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford 
  and Fire Weather Zone 079 Edwards.

* TIMING...For the first Fire Weather Watch, from Monday 
  afternoon through Monday evening. For the second Fire Weather 
  Watch, from Tuesday afternoon through Tuesday evening.

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any ignitions may burn out of control quickly. Outdoor
  burning is strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
4 follow-up statements
357 
WWUS83 KDDC 161841
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
141 PM CDT Sun Mar 16 2025

...Increasing Wildfire Danger Monday and Tuesday...

KSZ074>078-080-081-084>090-170245-
/O.CON.KDDC.FW.W.0009.250317T1800Z-250318T0100Z/
/O.CON.KDDC.FW.A.0005.250318T1800Z-250319T0100Z/
Stanton-Grant-Haskell-Gray-Ford-Kiowa-Pratt-Morton-Stevens-Seward-
Meade-Clark-Comanche-Barber-
141 PM CDT Sun Mar 16 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY ... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON 
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather 
  Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather 
  Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 
  080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 
  Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 
  Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 
  Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* TIMING...For the Red Flag Warning, from 1 PM to 8 PM CDT 
  Monday. For the Fire Weather Watch, from Tuesday afternoon 
  through Tuesday evening.

* WINDS...Monday: Southwest 20 to 30 mph with gusts up to 40 mph.
  Tuesday: Southwest 30 to 40 mph with gusts up to 55 mph. 

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ030-031-043>046-061>066-079-170245-
/O.CON.KDDC.FW.A.0005.250317T1800Z-250318T0100Z/
/O.CON.KDDC.FW.A.0006.250318T1800Z-250319T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Edwards-
141 PM CDT Sun Mar 16 2025 /1241 PM MDT Sun Mar 16 2025/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON 
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford 
  and Fire Weather Zone 079 Edwards.

* TIMING...For the first Fire Weather Watch, from Monday 
  afternoon through Monday evening. For the second Fire Weather 
  Watch, from Tuesday afternoon through Tuesday evening.

* WINDS...Monday: Southwest 15 to 25 mph with gusts up to 30 mph.
  Tuesday: Southwest 30 to 40 mph with gusts up to 55 mph. 

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
308 
WWUS83 KDDC 170802
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
302 AM CDT Mon Mar 17 2025

...Increasing Wildfire Danger Monday and Tuesday...

KSZ030-031-043>046-061>066-079-180000-
/O.CAN.KDDC.FW.A.0005.250317T1800Z-250318T0100Z/
/O.UPG.KDDC.FW.A.0006.250318T1800Z-250319T0100Z/
/O.NEW.KDDC.FW.W.0010.250318T1800Z-250319T0200Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Edwards-
302 AM CDT Mon Mar 17 2025 /202 AM MDT Mon Mar 17 2025/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM
CDT /8 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM CDT /noon MDT/ to 9 PM CDT /8 PM MDT/ Tuesday. 

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford 
  and Fire Weather Zone 079 Edwards.

* TIMING...From 1 PM CDT /noon MDT/ to 9 PM CDT /8 PM MDT/ 
  Tuesday.

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Any ignitions will have the potential to burn out of
  control quickly. Outdoor burning is strongly discouraged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ074>078-080-081-084>090-180000-
/O.UPG.KDDC.FW.A.0005.250318T1800Z-250319T0100Z/
/O.NEW.KDDC.FW.W.0010.250318T1800Z-250319T0200Z/
/O.CON.KDDC.FW.W.0009.250317T1800Z-250318T0100Z/
Stanton-Grant-Haskell-Gray-Ford-Kiowa-Pratt-Morton-Stevens-Seward-
Meade-Clark-Comanche-Barber-
302 AM CDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT TUESDAY FOR 
WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 9 PM CDT Tuesday. 

* AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather 
  Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather 
  Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 
  080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 
  Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 
  Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 
  Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* TIMING...For the first Red Flag Warning, from 1 PM this 
  afternoon to 8 PM CDT this evening. For the second Red Flag 
  Warning, from 1 PM to 9 PM CDT Tuesday.

* WINDS...For Monday, southwest winds 15 to 25 mph with gusts to
  35 mph. For Tuesday, southwest winds 25 to 35 mph with gusts to
  55 mph. 

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Any ignitions will have the potential to burn out of
  control quickly. Outdoor burning is strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
417 
WWUS83 KDDC 171438
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
938 AM CDT Mon Mar 17 2025

...Increasing Wildfire Danger Monday and Tuesday...

KSZ074>078-080-081-084>090-172245-
/O.CON.KDDC.FW.W.0009.250317T1800Z-250318T0100Z/
/O.CON.KDDC.FW.W.0010.250318T1800Z-250319T0200Z/
Stanton-Grant-Haskell-Gray-Ford-Kiowa-Pratt-Morton-Stevens-Seward-
Meade-Clark-Comanche-Barber-
938 AM CDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... 
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT 
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather 
  Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather 
  Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 
  080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 
  Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 
  Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 
  Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* TIMING...For the first Red Flag Warning, from 1 PM this 
  afternoon to 8 PM CDT this evening. For the second Red Flag 
  Warning, from 1 PM to 9 PM CDT Tuesday.

* WINDS...Southwest 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-043>046-061>066-079-172245-
/O.CON.KDDC.FW.W.0010.250318T1800Z-250319T0200Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Edwards-
938 AM CDT Mon Mar 17 2025 /838 AM MDT Mon Mar 17 2025/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
9 PM CDT /8 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford 
  and Fire Weather Zone 079 Edwards.

* TIMING...From 1 PM CDT /noon MDT/ to 9 PM CDT /8 PM MDT/ 
  Tuesday.

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KBJ

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
639 
WWUS83 KDDC 171837
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
137 PM CDT Mon Mar 17 2025

...Increasing Wildfire Danger Monday and Tuesday...

KSZ061-062-180245-
/O.EXA.KDDC.FW.W.0009.000000T0000Z-250318T0100Z/
/O.EXT.KDDC.FW.W.0010.250318T1600Z-250319T0200Z/
Hamilton-Kearny-
137 PM CDT Mon Mar 17 2025 /1237 PM MDT Mon Mar 17 2025/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR... 
...RED FLAG WARNING NOW IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9
PM CDT /8 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
until 8 PM CDT /7 PM MDT/ this evening.

* AFFECTED AREA...Fire Weather Zone 061 Hamilton and Fire 
  Weather Zone 062 Kearny.

* TIMING...For the first Red Flag Warning, until 8 PM CDT /7 PM 
  MDT/ this evening. For the second Red Flag Warning, from 11 AM 
  CDT /10 AM MDT/ to 9 PM CDT /8 PM MDT/ Tuesday.

* WINDS...Southwest 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ074>078-080-081-084>090-180245-
/O.EXT.KDDC.FW.W.0010.250318T1600Z-250319T0200Z/
/O.CON.KDDC.FW.W.0009.000000T0000Z-250318T0100Z/
Stanton-Grant-Haskell-Gray-Ford-Kiowa-Pratt-Morton-Stevens-Seward-
Meade-Clark-Comanche-Barber-
137 PM CDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR... 
...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 9 PM CDT TUESDAY 
FOR WIND AND LOW RELATIVE HUMIDITY FOR...

* AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather 
  Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather 
  Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 
  080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 
  Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 
  Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 
  Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* TIMING...For the first Red Flag Warning, until 8 PM CDT this 
  evening. For the second Red Flag Warning, from 11 AM to 9 PM 
  CDT Tuesday.

* WINDS...Southwest 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-043>046-063>066-079-180245-
/O.EXT.KDDC.FW.W.0010.250318T1600Z-250319T0200Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-
Edwards-
137 PM CDT Mon Mar 17 2025

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 9 PM CDT TUESDAY
FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford 
  and Fire Weather Zone 079 Edwards.

* TIMING...From 11 AM to 9 PM CDT Tuesday.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KBJ

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 16, 2:00 AM CDT, 27 minutes earlier. Its key messages:

  • Beautiful early spring Sunday with warmer temperatures and much less wind.
  • Unseasonably warm Monday and Tuesday afternoon, with increasing winds and increasing wildfire danger.
  • A storm system is expected to rain and wet snow Tuesday night and early Wednesday, along with intense north winds. Blizzard conditions are possible across northern zones including I-70 early Wednesday, and a winter storm watch will likely be required.
  • Dramatically colder Wednesday with intense northwest winds.
Area forecast discussion, Mar 16, 2:00 AM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
200 AM CDT Sun Mar 16 2025

...Updated Discussion...

.KEY MESSAGES...

- Beautiful early spring Sunday with warmer temperatures and
  much less wind.

- Unseasonably warm Monday and Tuesday afternoon, with
  increasing winds and increasing wildfire danger.

- A storm system is expected to rain and wet snow Tuesday night
  and early Wednesday, along with intense north winds. Blizzard
  conditions are possible across northern zones including I-70
  early Wednesday, and a winter storm watch will likely be
  required.

- Dramatically colder Wednesday with intense northwest winds.

&&

.DISCUSSION...
Issued at 200 AM CDT Sun Mar 16 2025

The combination of a mostly clear sky, light and variable winds,
and dry air is allowing for strong radiational cooling at
midnight. Temperatures well down into the 20s are expected at
sunrise.

Strong height rises are expected Sunday, as the latest trough
and cooler air from Saturday depart. Full sunshine and milder
temperatures in the 60s will result, with much less wind, to
provide the pick day of the weekend.

All model guidance shows strong warming Monday, as height fields
continue to climb, and midlevel flow becomes more zonal. 00z NAM
shows a net increase of +10C at 850 mb Monday over Sunday, and
along with the assistance of SWly downslope, afternoon
temperatures will easily warm into the lower 80s. NBM max
temperature guidance is several degrees above 00z statistical
models, and this warmest guidance was accepted. Record highs for
March 17th are in the mid 80s, and given a dry ground and
southwest winds of 15-25 mph, some of these records may be
challenged Monday.

Next potent Pacific trough arrives in California on Monday.
Model consensus places this trough axis over the Great Basin
7 am Tuesday, to near the Colorado Front Range 7 pm Tuesday.
Leeside cyclogenesis will result over or near SW KS Tuesday,
with NAM/ECMWF placing a 988 mb cyclone in the vicinity of DDC
Tuesday afternoon. An unseasonably warm air mass will remain in
place Tuesday in this prefrontal/pretrough environment, with
afternoon temperatures at least into the 70s, and into the mid
80s southeast of Dodge City, where terrain enhances the
downslope trajectory and compression. The exact placement of the
surface low will play a critical role in the surface wind
field, where the winds are strongest, and how wildfire danger
will be distributed. But certainly, SWly downslope components
will ensure another unseasonably warm afternoon.

Strong shortwave ejects into Kansas Tuesday night through early
Wednesday, providing a dramatic weather change typical of March.
Intense northwest winds are expected Tuesday night, certainly
stronger than NBM guidance, and used the 90%ile of the NBM for
these wind grids, and into Wednesday as well. ECMWF/EPS
ensemble members depict 850 mb flow as high as 65 kts/75 mph
across eastern zones Tuesday night, but nocturnal timing should
keep some of this momentum from penetrating into the boundary
layer. Still, mechanical mixing, and the presence of
precipitation drag, may necessitate a high wind warning Tuesday
night. Dramatically colder air will rush in for Wednesday, with
afternoon temperatures struggling through the 40s and lower 50s.
Intense northwest winds will produce wind chills in the 30s.

Will need to monitor Tuesday night/Wednesday morning for brief,
but potentially significant, winter impacts. NBM probability of
measurable snow is centered on the 1am - 7am Wednesday time
frame, with those probabilities highest (near 70%) across
northern zones (I-70). This timing matches the last several
ECMWF runs that track a strong, dynamic yet progressive
deformation band of snow across SW KS early Wednesday morning.
After very warm days Monday and Tuesday, snow would have
difficulty accumulating to paved surfaces. However, nocturnal
timing and progged snowfall rates during that brief 6 hour
window may easily force a rapid accumulation, especially on
grassy/elevated surfaces. NBM pops continue to trend upward,
into the likely/definite category (favoring north) during this
1-7am Wednesday time period. Even with modest snow amounts of
1-2 inches per WPC guidance, intense winds would produce a near
white out/blizzard across northern zones early Wednesday. Per
coordination with neighbors and WPC, winter headlines are
expected to be required, but it is still too early for such
products on this shift. This stated, 00z ECMWF continued
depiction of several inches of snow and 850 mb winds near
60 kts early Wednesday morning, especially along I-70, strongly
suggests a winter storm watch will be needed soon.

Given the progressive nature of the wave, conditions will
improve rapidly from west to east Wednesday, with strong
northwest winds and much colder air. Typical of March, the
flirtation with winter looks very fleeting, with shortwave
ridging, return flow south winds, and much warmer temperatures
as soon as Thursday.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1100 PM CDT Sat Mar 15 2025

Excellent flying weather is expected through this TAF period,
with VFR/SKC and light winds. Some westerly wind gusts of
20-25 kts are expected Sunday afternoon.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday afternoon through Tuesday
evening for KSZ030-031-043>046-061>066-074>081-084>090.

&&

DISCUSSION...Turner
AVIATION...Turner

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 2:27 AM CDTFire Weather WatchDDCEdwards, Ellis, Finney, Hamilton, Hodgeman, Kearny and 7 more25 hr
Mar 16, 2:55 PM CDTWinter Storm WatchDDCEllis, Lane, Ness, Rush, Scott, Trego36 hr

Nearby

Red Flag Warnings in Kansas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.